(edit) SOLVED: Brain zap is the word I was looking for!
It has been over a week since I've taken my last reduced dose of venlafaxine as prescribed by my psychiatrist and I've had a very particular withdrawal symptom which has persisted since then, lowered in intensity after a few days but unchanged for several days now. Do note that I only took venlafaxine for 3 weeks total. I will try to describe it:
At first I've mistaken it for vertigo and felt "sick" or rather uneasy and tried to stay close to chairs, beds etc. After a few days I realized it's not a perceived movement of me, objects or the surrounding in general. It's best described as short random bursts of euphoria or an elevated sensation of my head - on its own nothing particularly negative but because of the randomness it has a certain uneasiness sensation you would usually get from vertigo. I've realized that I can often provoke the sensation by moving my eyes from left to right fast, even with closed eyes. Sometimes if it happens while I'm walking I also perceive the past second or milliseconds rather as some kind of a "time skip" however without any uncertainties in the movement it self.
The only other two times I've encountered this feelings are:
- withdrawal after milnacipran (SNRI, used for depression in Europe, not in US) but only for the duration of 3 days and much less severe
- rarely when I'm very sleepy in bed, before I've subjectively almost fallen asleep, can happen multiple times before I actually do fall asleep
Anyone know what this is? Is there a certain word to convey this sensation? It's not something I couldn't live with in general, but is quite annoying and would kind of bug me long-term as I'd continuously wish never having tried any antidepressants at all. Not on any medication at the moment by the way.
Thanks for reading! 🙂